# SDR CA120821006

- Difficulty date: August 15, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Frchld SA227DC
- Engine: Garrtt TPE33112UHR
- System (JASC): 2710 · Aileron Control System
- Part: Chain
- Part number: 2771026001
- Condition: Faulted
- Location: Ailerons
- Part time: 7,000 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) THE AILERON SYS OF THE ACFT TEMPORARILY JAMMED IN FLIGHT. THE SYS WAS TROUBLESHOT AND THE JAM APPEARED TO BE IN THE COPILOT CONTROL WHEEL. AT FIRST IT WAS THOUGHT TO BE FAULTY BEARINGS SO THEY WERE REPLACED AND RE SHIMMED AS IAW THE MM.  BUT FURTHER INVESTIGATION FOUND THAT THE CHAIN WAS BINDING ON THE SPROCKET.  IT LOOKED DRY, NO LUBE, AND IT WAS SMOKING AT THE LINK JOINTS.  THE CHAIN HAS 7000 HRS OF TIME SINCE NEW. THERE WAS EVIDENCE OF THE CHAIN CONTACTING THE INSIDES OF THE COLUMNS, SLIGHT LOSS OF METAL AND PRIMER.  IT`S NOW BELIEVED THAT THE CONTROL JAM WAS CAUSED BY A COMBINATION OF LACK OF LUBE AND WEAR ON THE CHAIN BEARINGS CAUSING IT TO RIDE ON THE TIP OF THE SPROCKET AND GETTING STUCK BETWEEN THE TIP OF THE SPROCKET AND THE INSIDE WALL OF THE COLUMN.  THE CHAIN WAS REPLACED AND LUBED. THE PILOT CHAIN WAS ALSO LUBED.  IN ADDITION, THE MANUAL SAYS IN THE CHAIN INSTALL 27-10-10 PG. 203 PART B NOTE: UNDER STEP 1 TO "LUBE IT AS PER CHAPTER 12". GOING INTO CHAPTER 12 THERE IS AN AIRFRAME LUBE SCHEDULE 12-20-10 PG 202, FIGURE 201, ITEM 6 STATES, AILERON CONTROL CHAIN.  HOWEVER POINTS TO THE WING ONLY AND NOT THE CONTROL COLUMN CHAIN. THIS CONFUSION HAS PERHAPS CONTRIBUTED TO THIS FLIGHT CONTROL ISSUE.  THE MFG IS AWARE OF THE PROBLEM AND IS THE PROCESS OF REVIEWING TO PROVIDE FURTHER GUIDANCE.
